SciELO - Scientific Electronic Library Online

 
vol.19 número2Manejo de la faringoamigdalitis estreptocóccica en pacientes adultos o adolescentesArtritis séptica por Psychrobacter phenylpyruvicus: Primer caso clínico y revisión de la literatura índice de autoresíndice de materiabúsqueda de artículos
Home Pagelista alfabética de revistas  

Revista chilena de infectología

versión impresa ISSN 0716-1018

Resumen

PEREZ C, Carlos et al. Penicillin induced haemorrhagic cystitis. Rev. chil. infectol. [online]. 2002, vol.19, n.2, pp. 92-95. ISSN 0716-1018.  http://dx.doi.org/10.4067/S0716-10182002000200004.

Hematuria and impairment of the renal function was observed in a 50-year-old patient who was receiving penicillin and gentamicin due to a bacterial endocarditis. The symptoms resolved after these antibiotics were changed for vancomycin. The diagnosis of an haemorrhagic cystitis was made through cytoscopy and the possibility of an interstitial nephritis was proposed. These abnormalities are thought to be induced by penicillin. The mechanisms involved would be hypersensitivity reactions and/or direct toxicity. Although interstitial nephritis is a complication rarely observed, its presence combined with haemorrhagic cystitis is quite infrequent. If hematuria appears during an antibiotic treatment with penicillin, one must think of these complications as a possible cause.

Palabras clave : Penicillin; Adverse reaction; Haemorrhagic cystitis.

        · texto en Español